Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 6, 2013, 1:58 PM MST. It took effect at Nov 7, 2013, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2013, 1:58 PM MST (20:58 UTC)
- In effect from
- Nov 7, 2013, 5:00 PM MST
- Expired
- Nov 7, 2013, 2:06 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS75 KTFX 062058 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 158 PM MST WED NOV 6 2013 MTZ009-048-071400- /O.NEW.KTFX.HW.A.0021.131108T0300Z-131108T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 158 PM MST WED NOV 6 2013 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY AFTERNOON. STRONG WINDS ARE POSSIBLE INTO FRIDAY AFTERNOON BEFORE THE THREAT OF STRONG WINDS DIMINISHES BY EARLY FRIDAY EVENING. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 TO 65 MPH COULD OCCUR. * OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS... LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
643 WWUS75 KTFX 071125 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MST THU NOV 7 2013 MTZ010-072300- /O.EXB.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 425 AM MST THU NOV 7 2013 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE LATE THIS AFTERNOON AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE THROUGH THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE TONIGHT THROUGH FRIDAY AFTERNOON WHICH COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 TO 65 MPH COULD OCCUR. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ012-014-050-052>054-072300- /O.EXB.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...STANFORD...BOULDER... BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... TOWNSEND...WHITE SULPHUR SPRINGS 425 AM MST THU NOV 7 2013 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE IN ASSOCIATION WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH COULD OCCUR. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ009-048-072300- /O.EXT.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 425 AM MST THU NOV 7 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS AFTERNOON. STRONG WINDS ARE POSSIBLE BEGINNING EARLY THIS EVENING AND CONTINUING THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH COULD OCCUR. * OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
299 WWUS75 KTFX 071645 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 945 AM MST THU NOV 7 2013 MTZ009-010-048-081400- /O.UPG.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/ /O.NEW.KTFX.HW.W.0029.131107T2100Z-131108T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 945 AM MST THU NOV 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM MST FRIDAY. THE HIGH WIND WATCH HAS BEEN REPLACED WITH A HIGH WIND WARNING. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 35 TO 45 MPH WITH PEAK GUSTS BETWEEN 60 AND 65 MPH COULD OCCUR. * OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: BROWNING...CHOTEAU...CUT BANK... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-014-050-052>054-081400- /O.CON.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...STANFORD...BOULDER... BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... TOWNSEND...WHITE SULPHUR SPRINGS 945 AM MST THU NOV 7 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE IN ASSOCIATION WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON.GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH COULD OCCUR. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... STANFORD...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...GREAT FALLS... KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
701 WWUS75 KTFX 072106 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 206 PM MST THU NOV 7 2013 MTZ052>054-072215- /O.CAN.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/ JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 206 PM MST THU NOV 7 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. GUSTY WEST WINDS ARE EXPECTED THIS EVENING AND INTO FRIDAY MORNING...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA. $$ MTZ012-014-050-081200- /O.UPG.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/ /O.EXB.KTFX.HW.W.0029.131108T0600Z-131109T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...STANFORD 206 PM MST THU NOV 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS THE REGION TONIGHT. STRONG WINDS ARE EXPECTED WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH. * OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ051-081200- /O.EXB.KTFX.HW.W.0029.131108T0600Z-131109T0000Z/ FERGUS- INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE 206 PM MST THU NOV 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS THE REGION TONIGHT. STRONG WINDS ARE EXPECTED WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH. * LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-081200- /O.CON.KTFX.HW.W.0029.000000T0000Z-131108T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 206 PM MST THU NOV 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 6, 10:35 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 6, 10:35 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST Wed Nov 6 2013 AVIATION SECTION UPDATED .Update... Isolated snow showers, mainly over the mountains of central and southwest Montana should weaken through the morning hours. Any snow shower activity this afternoon will be light and confided to the higher terrain. At lower elevations...anticipate partly sunny skies and temperatures about 5 degrees below seasonal normals. With a weak upper level ridge overhead today, no significant changes were made to the forecast through this afternoon. Uttech && .DISCUSSION... Today through Friday...Satellite imagery this morning shows the Northern Rockies and MT under a broad anticyclonic NW flow ahead of an upper level trough well offshore around 145W. Flow aloft is fairly moist with a weak embedded shortwave moving east across the state this morning. This feature supported by a Pacific upper level jet maximum has produced some light snow over the mtns overnight with a few flurries further east over the plains and SW MT valleys, which will gradually diminish through this morning as the shortwave exits to the east. Weak upper level ridging in advance of the offshore Pacific trough will move across the region this afternoon through most of the day tomorrow, bringing the area a period of generally dry weather with temperatures today and tomorrow not far from seasonal averages. Breezy west winds today on the plains will decrease and become southerly late tonight through Thursday. A favorable south to north pressure gradient on Thursday ahead of the low pressure system could bring locally strong winds to the Norris Hill area. A period of strong post- frontal winds also looks possible for areas along the Rocky Mtn Front and possibly further south into central MT Thursday night into early Friday morning as the Pacific system moves across the region. At this point only the GFS model would support winds in excess of 50kts with other model data indicating lesser winds but this will need to be reevaluated for possible high wind highlights with future model runs. Models are in fair agreement on the progression of the Pacific trough across the region, with a fairly vigorous shortwave and surface front reaching the continental divide Thursday evening and moving across north central and SW MT Friday morning. Models have been fairly consistent in depicting a band of precipitation associated with the front moving east across the area Thursday night, followed by a persistent moist westerly flow generating precipitation over areas along the continental divide as well as southern Madison and Gallatin county through Friday morning. Snow levels will rise to above 5000 ft late Thursday as warmer air flows north ahead of the trough and the bulk of the precipitation over the valleys and plains Thursday night will likely be rain showers. Higher elevations along the Continental divide look to see several inches of snow accumulation, however at this point significant accumulations will likely be above pass levels with best chance for accumulations in excess of 6 inches above 7000 ft in the Glacier Park/Bob Marshall Wilderness areas. Hoenisch Friday night through Wednesday...Models are in reasonably good agreement for the first part of the weekend but then significant differences show up by early next week which will result in a low confidence forecast. There will be northwesterly flow aloft Friday night with some embedded moisture. Will go with a chance of snow showers over the mountains with a small chance for the southwest valleys. In addition went with a small chance for the northern plains where there could be a cold front. Saturday the flow aloft should turn more westerly and will confine the threat of snow showers mainly to the mountains of the Rocky Mountain Front. Differences amongst the models show up by Sunday and continue through the mid part of next week. As for these differences the GFS model has the forecast area affected by an upper ridge the first part of next week and is on the dry side. On the other hand the GEM and ECMWF models bring a surge of colder air into the area Sunday and develop some overrunning snow from Pacific moisture interacting with this cold airmass. Other guidance suggests the GFS is too strong with the upper ridge so at this point have leaned more towards the wetter ECMWF/GEM solutions. Due to model differences went close to climatological chances of precipitation by Wednesday. Blank && .AVIATION... UPDATED 1735Z. Weak disturbance and accompanying moisture currently coming through central MT is producing isolated -RASN and -SN showers vcnty KHVR/KLWT/KHLN. Expect predominantly VFR conditions, with brief period of MVFR/IFR possible near any of the showers. Precipitation should taper off this aftn and some of the mid-level (4000-7000 ft) ceilings will become scattered. Cloud cover increases again tonight as next weather system approaches from the west. Winds generally less than 10-12 kts today, with occasional gusts of 20-25 kts from KGTF to KCTB. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 44 27 49 33 / 10 0 20 50 CTB 40 24 42 31 / 10 0 20 40 HLN 46 30 50 31 / 10 10 20 60 BZN 43 27 48 28 / 20 10 20 50 WEY 33 22 37 22 / 50 30 60 70 DLN 44 28 46 28 / 10 10 20 50 HVR 42 22 46 32 / 20 0 10 60 LWT 42 25 50 31 / 20 0 20 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 6, 4:42 AM MST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 442 AM MST WED NOV 6 2013 MTZ008-010>014-044>047-049>054-071300- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 442 AM MST WED NOV 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-048-071300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 442 AM MST WED NOV 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES AND MONTANA LATE THURSDAY THROUGH EARLY FRIDAY. THIS SYSTEM COULD PRODUCE SIGNIFICANT SNOW ACCUMULATIONS OVER THE MOUNTAINS...PARTICULARLY AT ELEVATIONS ABOVE 7000 FEET. AT MARIAS PASS...PRECIPITATION MAY BEGIN AS RAIN LATE THURSDAY THEN CHANGE TO SNOW THURSDAY NIGHT WITH SEVERAL INCHES OF SNOW ACCUMULATION POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. STRONG WINDS ARE POSSIBLE FOR AREAS IMMEDIATELY EAST OF THE ROCKY MOUNTAIN FRONT LATE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-055-071300- MADISON-GALLATIN- 442 AM MST WED NOV 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH WINDS WILL INCREASE ON THURSDAY AHEAD OF A PACIFIC STORM SYSTEM. THESE WINDS COULD BECOME LOCALLY STRONG IN THE NORRIS HILL AREA ALONG HIGHWAY 287 IN MADISON COUNTY THROUGH THURSDAY EVENING. A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES AND MONTANA LATE THURSDAY THROUGH EARLY FRIDAY. THIS SYSTEM COULD PRODUCE SIGNIFICANT SNOW ACCUMULATIONS OVER THE MOUNTAINS OF SOUTHERN MADISON AND GALLATIN COUNTIES...PARTICULARLY AT ELEVATIONS ABOVE 7000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 6, 1:55 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
155 PM MST WED NOV 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 7 SSE NEIHART 46.84N 110.70W
11/06/2013 E7.0 INCH CASCADE MT PUBLIC
ESTIMATED 7 INCHES OF NEW SNOW OVERNIGHT.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:30 PM MST | High Wind Warning | TFX | 4 hr |
Nearby
High Wind Watches in Montana, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.